Alert archive / New York / Small Craft Advisories in 2012
Small Craft Advisory 105, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Dec 9, 2012, 3:26 PM EST. It took effect at Dec 10, 2012, 10:00 AM EST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Dec 9, 2012, 3:26 PM EST (20:26 UTC)
- In effect from
- Dec 10, 2012, 10:00 AM EST
- Expired
- Dec 10, 2012, 5:55 PM EST
- In force
- 8 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
235 WHUS71 KBUF 092026 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 326 PM EST SUN DEC 9 2012 LEZ040-041-100500- /O.NEW.KBUF.SC.Y.0105.121210T1500Z-121211T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 326 PM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 9 PM EST MONDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 9 PM EST MONDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-100500- /O.CON.KBUF.SC.Y.0104.000000T0000Z-121210T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 326 PM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...EAST 15 TO 25 KNOTS. * WAVES...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ JJR
5 follow-up statements
847 WHUS71 KBUF 100256 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 956 PM EST SUN DEC 9 2012 LOZ042-043-100900- /O.CON.KBUF.SC.Y.0104.000000T0000Z-121210T0900Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 956 PM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST MONDAY... * WINDS...SOUTHEAST 15 TO 20 KNOTS. * WAVES...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-101100- /O.CON.KBUF.SC.Y.0105.121210T1500Z-121211T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 956 PM EST SUN DEC 9 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM TO 9 PM EST MONDAY... * WINDS...WEST 20 TO 25 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
146 WHUS71 KBUF 100841 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 341 AM EST MON DEC 10 2012 LOZ044-045-101645- /O.EXB.KBUF.SC.Y.0104.000000T0000Z-121211T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 341 AM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST TUESDAY. * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LOZ042-043-101645- /O.EXT.KBUF.SC.Y.0104.000000T0000Z-121211T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- 341 AM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-101645- /O.CON.KBUF.SC.Y.0105.121210T1500Z-121211T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 341 AM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 9 PM EST THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
415 WHUS71 KBUF 101433 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 933 AM EST MON DEC 10 2012 LOZ042>045-102245- /O.CON.KBUF.SC.Y.0104.000000T0000Z-121211T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 933 AM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-102245- /O.CON.KBUF.SC.Y.0105.121210T1500Z-121211T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 933 AM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
996 WHUS71 KBUF 102049 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 349 PM EST MON DEC 10 2012 LOZ042>045-110500- /O.CON.KBUF.SC.Y.0104.000000T0000Z-121211T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 349 PM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ LEZ040-041-110200- /O.CON.KBUF.SC.Y.0105.000000T0000Z-121211T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 349 PM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM EST THIS EVENING... * WINDS...WEST 15 TO 20 KNOTS. * WAVES...TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
390 WHUS71 KBUF 102255 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 555 PM EST MON DEC 10 2012 LOZ042-110000- /O.CAN.KBUF.SC.Y.0104.000000T0000Z-121211T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- 555 PM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ LEZ040-041-110000- /O.CAN.KBUF.SC.Y.0105.000000T0000Z-121211T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- 555 PM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE FALLEN BELOW SMALL CRAFT CRITERIA. $$ LOZ043>045-110700- /O.CON.KBUF.SC.Y.0104.000000T0000Z-121211T1500Z/ LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 555 PM EST MON DEC 10 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST TUESDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS. * WAVES...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ THOMAS
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Dec 9, 3:24 PM EST, 2 minutes earlier.
Area forecast discussion, Dec 9, 3:24 PM EST, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
324 PM EST SUN DEC 9 2012
.SYNOPSIS...
LOW PRESSURE WILL LIFT FROM OHIO AND ACROSS THE EASTERN LAKES
THROUGH MONDAY MORNING...BRINGING PERIODS OF RAIN...AND SOME MIXED
PRECIPITATION IN THE NORTH COUNTRY. RAIN WILL TAPER OFF TO SHOWERS AS
THE LOW EXITS MONDAY AFTERNOON...WITH SNOW MIXING IN MONDAY EVENING
AS TEMPERATURES COOL. COLDER AND MORE SEASONABLE TEMPERATURES WILL
MAKE A BRIEF APPEARANCE TUESDAY AND WEDNESDAY BEFORE ANOTHER WARMING
TREND LATER IN THE WEEK.
&&
.NEAR TERM /THROUGH MONDAY/...
HIGH PRESSURE ACROSS QUEBEC LATE THIS AFTERNOON WILL GRADUALLY
GIVE-WAY TO LOW PRESSURE WHICH WILL DEVELOP NEAR OHIO THIS
EVENING...AND LIFT NORTHEASTWARD ACROSS THE EASTERN LAKES MONDAY
MORNING. MODEL GUIDANCE IS IN GOOD AGREEMENT IN LIFTING AN AREA OF
WARM AIR ADVECTION IN THE MID-LEVELS THIS EVENING...WITH THIS
BOUNDARY FORECAST TO LIFT FROM SOUTHWEST TO NORTHEAST. THIS WILL KEY
THE INITIAL ROUND OF PRECIPITATION...WHICH RADAR SHOWS ACROSS LAKE
ERIE AS OF 300 PM.
THE BIGGEST IMPACT FROM THIS SYSTEM WILL BE IN THE NORTH COUNTRY.
THE HIGH ACROSS QUEBEC HAS SET UP A NORTHEASTERLY FLOW WHICH HAS
ADVECTED COOLER AIR FROM THE NORTH INTO THE NORTH COUNTRY AND EAST
OF LAKE ONTARIO. AS OF LATE AFTERNOON...OBSERVATIONS CONTINUE TO RUN
ON THE COLD SIDE OF MOST GUIDANCE. WHILE THERE IS NO QUESTION THAT
WARM AIR WILL MOVE IN ALOFT...EXPECT A 50 KNOT FLOW AT 850MB WILL
STRUGGLE TO MIX DOWN TO THE SURFACE...WHERE THE COOL NORTHEASTERLY
FLOW IS ENTRENCHED WEST OF THE HIGHER TERRAIN IN THE SAINT LAWRENCE
VALLEY. THIS PATTERN IS A FAIRLY TYPICAL SET UP FOR MIXED
PRECIPITATION IN THIS REGION. WHILE AIR ALOFT WILL BE COLD ENOUGH TO
SUPPORT A BRIEF PERIOD OF SNOW AT THE ONSET...EXPECT THERE WILL BE A
PERIOD OF FREEZING RAIN THIS EVENING. EXPECT LOWER RESOLUTION MODELS
ARE TOO QUICK TO BRING IN THE WARM AIR...WITH HIGHER RESOLUTION
MODELS SUCH AS THE RGEM/NAM12/HRRR PERHAPS EVEN A BIT TOO FAST.
EXPECT A PERIOD OF FREEZING RAIN THIS EVENING...ESPECIALLY IN
NORTHERN PORTIONS OF JEFFERSON AND LEWIS COUNTIES...WITH PATCHY
FREEZING RAIN LINGERING INTO THE EARLY MORNING HOURS.
EVENTUALLY...WARM AIR WILL BUILD IN...BUT IT MAY NOT BE UNTIL
DAYBREAK WHEN THE SURFACE LOW APPROACHES.
WHILE FREEZING RAIN WILL NOT BE AN ISSUE ELSEWHERE...THERE WILL BE
PERIODS OF RAIN ACROSS WESTERN NEW YORK. THE FIRST WILL BE
ASSOCIATED WITH THE WARM AIR ADVECTION ALOFT WHICH WILL MAINLY BE
DURING THE EVENING HOURS. AFTER THIS...EXPECT A BRIEF LULL BEHIND
THIS...WITH ANOTHER ROUND OF RAIN ASSOCIATED WITH THE LOW PRESSURE
SYSTEM ITSELF WHICH WILL ENTER LAKE ERIE AROUND 09Z...AND REACH THE
MOUTH OF THE SAINT LAWRENCE AROUND 15Z. AS THE LOW LIFTS
ACROSS...EXPECT AREAS OF FOG TO DEVELOP...DISSIPATING AS THE LOW
EXITS MONDAY AFTERNOON.
AS MENTIONED BEFORE...THERE WILL BE A FAIRLY DECENT LOW LEVEL JET
WITH THE INITIAL ROUND OF WARM AIR ADVECTION THIS EVENING.
HOWEVER...BUFKIT THE 12Z RUNS OF THE NAM/GFS SHOW A FAIRLY STEEP
INVERSION MAINTAINING...WHICH SHOULD SIGNIFICANTLY LIMIT THE MIXING
OF STRONGER WINDS ALOFT. THERE WILL BE SOME GUSTS TO 35 MPH OR SO
ACROSS HIGHER TERRAIN AND ALONG THE CHAUTAUQUA RIDGE...WITH ONLY
MODEST WINDS ELSEWHERE.
AN UPPER LEVEL IMPULSE WILL LIFT ACROSS ONTARIO ON MONDAY. THIS WILL
PLACE MUCH OF CENTRAL NEW YORK IN THE RIGHT REAR JET
QUADRANT...WHICH IS FAVORABLE FOR LIFT. ANY PRECIPITATION SHOULD BE
ALL RAIN THROUGH MONDAY AFTERNOON...BUT SNOW MAY MIX IN ACROSS
HIGHER TERRAIN TOWARD SUNSET AS COLDER AIR BUILDS INTO THE REGION.
SPEAKING OF TEMPERATURES...EXPECT MONDAY MORNING TO BE QUITE WARM AS
THE SURFACE LOW LIFTS TO THE WEST...WITH HIGH TEMPERATURES IN THE
LOWER 50S IN MOST SPOTS DURING THE MORNING HOURS.
&&
.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
DURING THE COURSE OF MONDAY NIGHT...LOW PRESSURE OVER SOUTHERN
QUEBEC WILL LIFT OUT INTO THE CANADIAN MARITIMES...WITH HIGH
PRESSURE AND SEASONABLY COLDER/DRIER AIR BUILDING EAST INTO THE AREA
IN ITS WAKE. WHILE THE 06Z AND 12Z GUIDANCE HAS TRENDED A LITTLE
SLOWER WITH THE DEPARTURE OF THE LOW AND ITS ASSOCIATED PRECIP
SHIELD...IT STILL APPEARS THAT THE BULK OF THE SYNOPTIC-SCALE PRECIP
WILL TAPER OFF DURING THE EVENING HOURS...WITH COLD AIR ADVECTION
ALSO DRIVING A CHANGEOVER FROM RAIN TO SNOW AS THE PRECIP TAPERS
OFF. THIS SAID...ANY RESULTANT SNOW ACCUMULATION WILL BE GREATLY
LIMITED AS THE PRECIP WILL BE TAPERING OFF FAIRLY QUICKLY...WITH NO
MORE THAN A DUSTING OF ACCUMULATION EXPECTED IN MOST SPOTS.
THE EXCEPTION TO THIS WILL COME DOWNWIND OF THE LAKES...WHERE THE
WEST-NORTHWESTERLY FLOW OF PROGRESSIVELY COLDER AIR WILL HELP TO
TRIGGER A LAKE RESPONSE...ALBEIT A FAIRLY LIMITED ONE GIVEN BOTH A
RAPIDLY LOWERING CAP AND RELATIVELY SHALLOW MOISTURE. EXPECT
SCATTERED SNOW SHOWERS TO PERSIST THROUGH THE NIGHT IN THESE
AREAS...POSSIBLY LEADING TO SOME MINOR ACCUMULATIONS OF A HALF INCH
TO AN INCH. THE GREATEST CHANCES OF THIS WILL BE ALONG AND INLAND
FROM THE CHAUTAUQUA RIDGE...WHERE OROGRAPHIC LIFT WILL HELP GIVE A
LITTLE BOOST TO THE ACTIVITY. OUTSIDE OF THESE AREAS...EXPECT A
RELATIVELY DRY AND MOSTLY CLOUDY SECOND HALF OF THE NIGHT...WITH
CONTINUING COLD AIR ADVECTION SENDING LOWS DOWN INTO THE MID AND
UPPER 20S ACROSS MUCH OF THE AREA...AND TO THE UPPER TEENS TO LOWER
20S ACROSS THE NORTH COUNTRY.
ON TUESDAY...THE AXIS OF THE SURFACE RIDGE WILL BUILD DIRECTLY
OVERHEAD. WHILE THIS WILL RESULT IN CONTINUED DRY WEATHER FOR THE
BULK OF THE AREA...LINGERING LOW LEVEL MOISTURE AND SEASONABLY COLD
/-10C/ TEMPS AT 850 MB WILL CONTINUE TO PROMOTE A FAIR AMOUNT OF
CLOUD COVER...ALONG WITH SOME LINGERING SCATTERED LIGHT SNOW SHOWERS
EAST-SOUTHEAST/EAST OF THE LAKES GIVEN THE CONTINUED WEST-
NORTHWESTERLY/WESTERLY FLOW ALOFT. WILL KEEP SOME LOW-END CHANCE
POPS IN THE FORECAST TO COVER THESE...WITH A DRY AND SEASONABLY COLD
DAY INDICATED OTHERWISE. EXPECT MOST LOCATIONS TO SEE HIGHS IN THE
LOWER TO MID 30S...WITH THE NORTH COUNTRY EXPERIENCING READINGS IN
THE UPPER 20S.
TUESDAY NIGHT AND WEDNESDAY...ANOTHER WEAK WAVE OF LOW PRESSURE WILL
PASS BY WELL TO OUR NORTH AS IT MOVES THROUGH THE ZONAL FLOW
ALOFT...WITH ITS CENTER PASSING ACROSS JAMES BAY. WHILE THIS TRACK
WILL BE TOO FAR TO THE NORTH FOR THIS WEAK FEATURE TO GENERATE ANY
SYNOPTIC-SCALE PRECIP ACROSS OUR AREA...ITS PASSAGE WILL INDUCE A
WIND SHIFT TO SOUTHWESTERLY FOR TUESDAY NIGHT AND AT LEAST PART OF
WEDNESDAY. WITH TEMPS ALOFT STILL REMAINING COLD ENOUGH FOR A LAKE
RESPONSE...THIS WIND SHIFT WILL RESULT IN ANY LINGERING LAKE EFFECT
ACTIVITY LIFTING NORTH TO THE BUFFALO AND WATERTOWN AREAS...THOUGH
THIS SHOULD AGAIN BE GREATLY LIMITED IN SCOPE BY BOTH LIMITED
MOISTURE AND A LOW CAP...AND DRAMATICALLY INCREASING AMOUNTS OF
SHEAR THAT WILL ALSO BE COMING INTO PLAY. AT THIS POINT...JUST
FORESEE SOME SCATTERED LIGHT SNOW SHOWERS OR FLURRIES SPREADING OUT
AND BECOMING EVEN WEAKER/MORE DIFFUSE AS THEY LIFT NORTHWARD AND THE
LOW LEVEL SHEAR INCREASES TUESDAY NIGHT AND WEDNESDAY MORNING...
WITH INCREASING WARM AIR ADVECTION ALOFT/SUBSIDENCE THEN COMPLETELY
SQUASHING THIS ACTIVITY ALTOGETHER WEDNESDAY AFTERNOON AND WEDNESDAY
NIGHT.
OUTSIDE OF THE LINGERING AREAS OF WEAK LAKE EFFECT...EXPECT THE
REMAINDER OF THE AREA TO REMAIN DRY FROM TUESDAY NIGHT ON THROUGH
THE END OF THE PERIOD...WITH ALL LOCATIONS ALSO SEEING THE START OF
ANOTHER MODERATING TREND IN TEMPS. AFTER A SIMILARLY COLD NIGHT TO
MONDAY NIGHT FOR TUESDAY NIGHT...EXPECT DAYTIME HIGHS TO RECOVER A
BIT INTO THE MID AND UPPER 30S ON WEDNESDAY...WITH NIGHTTIME LOWS
WEDNESDAY NIGHT IN THE 25-30 RANGE IN MOST AREAS.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
THE FIRST HALF OF THIS PERIOD WILL FEATURE DRY WEATHER AND A RETURN
TO ABOVE NORMAL TEMPERATURES...THANKS TO A CONTINUED STRONG ZONAL
FLOW THAT WILL BE IN PLACE ALOFT...AND PERSISTENT LOW LEVEL RIDGING
THAT WILL REMAIN ANCHORED IN PLACE ACROSS THE EASTERN THIRD OF THE
NATION. TOGETHER...THESE TWO FEATURES WILL HELP TO ONCE AGAIN FLOOD
OUR REGION WITH PACIFIC-BASED AIR...WHILE ALSO HELPING TO KEEP ANY
WEAK WAVES OF LOW PRESSURE AND THEIR ASSOCIATED PRECIPITATION
SUPPRESSED WELL TO OUR NORTH. WHILE ONE SUCH WAVE COULD POTENTIALLY
SWING A WEAK COOL FRONT INTO OUR REGION ON FRIDAY AS PER THE 12Z
ECMWF...THIS FEATURE WOULD LIKELY BE STARVED FOR BOTH MOISTURE AND
UPPER SUPPORT...AND THEREFORE LIKELY TO COME THROUGH DRY. AS FOR
TEMPERATURES...925 MB TEMPS SHOULD RECOVER TO THE -1C TO +1C RANGE
ON THURSDAY...AND PERHAPS EVEN A BIT HIGHER THAN THAT ON FRIDAY
DEPENDING UPON THE ULTIMATE POSITION OF THE AFOREMENTIONED SURFACE
FRONT. THIS SHOULD RESULT IN HIGHS RECOVERING TO THE LOWER-MID 40S
ON THURSDAY AND PERHAPS EVEN A BIT HIGHER THAN THAT ON FRIDAY...
THOUGH FOR NOW WILL AIM A LITTLE CONSERVATIVE GIVEN THE UNCERTAINTY
IN EXACT POSITION OF THE SURFACE FRONT.
ONCE WE GET INTO NEXT WEEKEND...THE MEDIUM RANGE GUIDANCE CONTINUES
TO SHOW CONSIDERABLE VARIANCE IN HOW QUICKLY THE NEXT PACIFIC-BASED
SYSTEM ARRIVES. IN SHORT...THE 12Z GFS REMAINS CONSIDERABLY FASTER
AND SPREADS PRECIP ACROSS THE AREA ON SATURDAY...WHILE THE 12Z ECMWF
HAS TRENDED EVEN SLOWER AND NOW KEEPS US DRY UNTIL SUNDAY. WITH THE
12Z GEFS ENSEMBLES ALL OVER THE MAP AND HPC PREFERRING THE SLOWER
ECMWF/ECMWF ENSEMBLE MEAN SOLUTIONS...AT THIS POINT FEEL IT IS BEST
TO FOLLOW A COMPROMISE SCENARIO THAT IS TILTED MORE HEAVILY TOWARD
THE SLOWER ECMWF CAMP. WITH THIS IN MIND...WILL BRING IN LOWER-END
CHANCE POPS ON SATURDAY...THEN BUMP THESE UP A BIT FOR SUNDAY. AS
FOR TEMPS AND PTYPE...WITH PACIFIC AIR LIKELY TO REMAIN DOMINANT
THROUGH THIS TIME...MILDER THAN NORMAL TEMPS SHOULD CONTINUE WITH
THE BULK OF ANY ASSOCIATED PRECIP FALLING IN THE FORM OF RAIN.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
EXPECT A MIX OF MVFR/VFR CONDITIONS FOR THE REMAINDER OF
THIS AFTERNOON...AS A NORTHEAST FLOW HAS ENHANCED AN INVERSION WHICH
HAS RESULTED IN MVFR CIGS AT BUF/ROC/ART.
RAIN WILL OVERSPREAD THE AREA FROM SOUTHWEST TO NORTHEAST THROUGH
00Z. THIS WILL GRADUALLY LOWER VSBY/CIGS TO MVFR AS THE LOWER
LEVELS SATURATE. AFTER THIS...EXPECT WIDESPREAD MVFR ACROSS LOWER
ELEVATIONS AND IFR ACROSS HIGHER TERRAIN. THERE MAY BE A BREAK IN
THE STEADIER RAIN FOR A FEW HOURS IN THE MIDDLE OF THE NIGHT...BUT
LITTLE IMPROVEMENT IS EXPECTED WITH CONTINUED MVFR CIGS LIKELY
OVERNIGHT.
MODEL FORECAST CIGS LOOK TOO LOW FOR MUCH OF TONIGHT...WITH A
SOUTHEAST DOWNSLOPE FLOW LIKELY TO KEEP CIGS MAINLY MVFR AT
BUF/ROC/IAG/ART. AFTER THIS...SEE AN INCREASING POTENTIAL FOR IFR OR
LOWER CIGS/VSBY AS THE SURFACE LOW TRACKS ACROSS THE LAKES AND
SWITCHES SURFACE WINDS TO THE SW. THIS CAN TEMPORARILY TRAP MOISTURE
IN THE LOWEST LEVELS...UNTIL SLIGHTLY DRIER AIR TO THE WEST HAS A
CHANCE TO MIX THINGS UP MONDAY AFTERNOON.
EXPECT A FEW HOURS OF MIXED PRECIPITATION AT THE ONSET AT ART...BUT
-FZRA/SN SHOULD CHANGE OVER TO ALL RAIN LATE THIS EVENING. A LOW
LEVEL JET WILL CROSS THE REGION TONIGHT AND PRODUCE LOW LEVEL WIND
SHEAR AT ALL THE TAF SITES.
OUTLOOK...
MONDAY NIGHT AND TUESDAY MORNING...MVFR/IFR WITH SNOW SHOWERS SOUTHEAST
OF THE LAKES.
TUESDAY AFTERNOON THROUGH THURSDAY...MAINLY VFR.
&&
.MARINE...
LOW PRESSURE WILL GET BETTER ORGANIZED ACROSS OHIO THIS
EVENING...THEN TRACK NORTHEASTWARD ACROSS THE EASTERN LAKES MONDAY
MORNING. AHEAD OF THIS LOW AN EASTERLY FLOW WILL DEVELOP ON LAKE
ONTARIO THROUGH THIS EVENING. THIS IS FAVORABLE FOR SMALL CRAFT
CONDITIONS ON WESTERN PORTIONS OF LAKE ONTARIO. AS THE LOW LIFTS
TOWARD THE REGION...WIND WILL SHIFT TO THE S-SE...WHICH WILL
DIMINISH WAVES ON WESTERN PORTIONS OF LAKE ONTARIO...AND PUSH WAVES
CLOSE TO 4 FEET ON NORTHEASTERN PORTIONS OF LAKE ONTARIO. AS THE LOW
PASSES MONDAY MORNING...SOUTHWESTERLY WINDS WILL INCREASE ON LAKE
ERIE...FOLLOWED BY INCREASING WESTERLY WINDS ON LAKE ONTARIO MONDAY
AFTERNOON.
ALL OF THIS WILL RESULT IN SMALL CRAFT ADVISORIES AT SOME POINT FOR
MOST OF OUR WATERS...HOWEVER TIMING WILL VARY BASED ON WIND
DIRECTION.
AFTER THIS...HIGH PRESSURE WILL BUILD ACROSS THE WATERS...AND
MAINTAIN ITS INFLUENCE THROUGH WEEKS END. THIS WILL RESULT IN AN
UNUSUALLY QUIET PERIOD ON THE WATERS...WITH NO HEADLINES EXPECTED
DURING THE PERIOD.
&&
.BUF WATCHES/WARNINGS/ADVISORIES...
NY...WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 6 AM EST
MONDAY FOR NYZ007-008.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM TO 9 PM EST MONDAY FOR LEZ040-
041.
SMALL CRAFT ADVISORY UNTIL 4 AM EST MONDAY FOR LOZ042-
043.
&&
SYNOPSIS...APFFEL
NEAR TERM...APFFEL
SHORT TERM...JJR
LONG TERM...JJR
AVIATION...APFFEL
MARINE...APFFELHazardous weather outlook, Dec 9, 11:42 AM EST, 3 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 1142 AM EST SUN DEC 9 2012 NYZ001>006-010>014-019>021-085-101645- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE- GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 1142 AM EST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ007-008-101645- JEFFERSON-LEWIS- 1142 AM EST SUN DEC 9 2012 ...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 6 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-101645- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- 1142 AM EST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF SLZ022-024-101645- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 1142 AM EST SUN DEC 9 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF THE SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
The office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 9, 3:34 AM EST | Small Craft Advisory | BUF | 54 hr | |
| Dec 9, 11:14 AM EST | Winter Weather Advisory | BUF | Jefferson, Lewis | 16 hr |
Nearby
Small Craft Advisories in New York, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.